Advertisement

Why do some vitamins make me nauseous?

Dr. Mehmet Oz, MD
Cardiology (Cardiovascular Disease)
Vitamins can cause frequent nausea. In this video, Dr. Oz discusses the reasons why vitamins cause nausea.


 
Not all vitamin supplements list "nausea" among their potential side effects, but some do. For example, taking high doses of iron supplements can lead to nausea and vomiting, but sometimes these side effects can be avoided by taking smaller doses a few times a day. Vitamin C may cause nausea, vomiting, stomach cramps and headache, but these symptoms are less likely with low doses. Other nutrients that may cause nausea or an upset stomach include niacin (vitamin B3), vitamin A and vitamin D.

Talk to your doctor. If you need to take these supplements, your doctor may be able to suggest ways to take them (such as with a meal) that are less likely to cause nausea.

Continue Learning about Vitamins

The One Type Of Vitamin Many Women Need
The One Type Of Vitamin Many Women Need
For many people, eating a healthy, balanced diet is the best way to get the vitamins and minerals your body needs. But even a very healthy diet might ...
Read More
What vitamins can I take to boost my metabolism?
Dominique AdairDominique Adair
There’s a long and a short answer to this question, and you probably want both! First, the short, th...
More Answers
8 Foods That Can Replace Your Multivitamin
8 Foods That Can Replace Your Multivitamin8 Foods That Can Replace Your Multivitamin8 Foods That Can Replace Your Multivitamin8 Foods That Can Replace Your Multivitamin
Skip the pharmacy and shop the produce department instead. About one-third of Americans take a multivitamin. These supplements typically contain a ble...
Start Slideshow
Which Vitamins Are Most Important for Healthy Skin?
Which Vitamins Are Most Important for Healthy Skin?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.